MAUDE Adverse Event Report: MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT

MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT
Model Number 2.5X20
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dhr review was performed (october 15, 2018): the review of the dhr (device history record) indicates that the product was supplied meeting specifications.
 
Event or Problem Description
Initial case description (sent by cordis, 09 october, 2018): after completing coronary intervention, stent balloon catheter was difficult to remove after placing elunir stent in mid lad.After deflating stent balloon, went to remove and was a little difficult to get out of guide catheter.The physician was eventually able to remove stent balloon catheter and no harm done to patient.Used ifr wire, 2.5x20 elunir stent, and 6f medtronic 3.5 ebu catheter.Took stent balloon up to 20 atm.Additional information (sent by cordis, october 26, 2018): the lesion wasn't calcified; there was no vessel tortuosity/angulation.No pre-dilation was performed.No post dilation was performed.No excessive force was applied on the stent delivery system while inserting it over the guide wire.No excessive force was applied to the device during withdrawal.A guide liner was used.A buddy-wire wasn't used.The balloon catheter didn't kink while being used.The balloon catheter was able to be removed.Physician stated it was difficult to remove balloon catheter after deployment.Got caught up in guide catheter.There was no resistance/friction while inserting the balloon through the guide catheter over the guide wire.There was slight difficulty crossing the lesion.Had to use guide liner.The catheter was never in an acute bend.The product was stored and handled according to the instructions for use (ifu).No damage was noted to the packaging of the device.No kinks or other damages were noted prior to inserting the product into the patient.The device prepped normally (i.E.Maintain negative pressure).Current status of the patient is fine.No procedural cd is available for review.
 
Additional Manufacturer Narrative
Device analysis was performed (december 05, 2018).Results of this investigation reveal that the returned product was without the stent after having been deployed during the procedure.The product exhibits an extended spring tip and a guide wire lodged in the rx lumen as well as slight bends.The bends are likely the result of post procedure handling.Often the used products are "coiled/folded" and "thrusted" into a receptacle in a manner that leads to deformation/kinks in the system.It was noted that the guide wire exhibited kinks, however it is unclear where these kinks are also the result of post procedure handling.The residual stent imprinting indicates appropriate stent integration.The circumstances leading to the tip extension and the jamming of the guide wire in the rx lumen are unclear.The customer reported "a little difficult to get out of guide catheter".On one hand, except for the extended tip, the delivery system appears normal including the re-folding of the balloon indicating that retraction through the guide catheter should be normal.On the other hand, the extended spring tip and the guide wire being stuck indicates that the difficulty encountered by the customer was the interaction of the delivery system with the guide wire.Based on this investigation and the customer report, no determinant conclusion can be made as to the sequence of events that brought about the reported issue.However, it may be surmised that the product was supplied meeting specifications.This assumption is further supported by controls in place to prevent deformed/damaged products from being released.While no definite conclusion can be made as to the circumstance(s) of the reported failure, there are no signs of any product manufacturing issues.Following the device analysis a classification was added to the complaint: catheter spring tip damaged.Therefore, a device code was added: 2976 - material deformation.Ifu review was performed (december 09, 2018).According to the case detail report received on oct.08, 2018 the physician took stent balloon up to 20 atm.According to the compliance chart of stent size 2.5 x 20, the rbp is 18 atm.This is a violation of section 5.11.2 of the ifu: "do not exceed rated burst pressure (rbp) as indicated on product label.Balloon pressures should be monitored during inflation.Applying pressures higher than those specified on the product label may result in a ruptured balloon with possible arterial damage and dissection.The stent inner diameter should approximate 1.1 times the reference diameter of the vessel." final report (december 11, 2018) overall conclusions: 1.The review of the dhr (device history record) and the results of device analysis investigation together with the customer report indicate that the returned product was supplied meeting specifications.2.There is no evidence to suggest that there were any manufacturing issues that contributed to the reported event.3.Results of the device analysis investigation together with the customer report indicate that the returned product was supplied meeting specifications.No anomalies were detected that could elucidate the circumstances for the customer reported failures and there is no indication that the failures are related to medinol's manufacturing processes.4.There was a violation from ifu as described above.5.There was no injury and patient condition is normal.

Brand Name
ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, israel 97775 08
IS  9777508
MDR Report Key8028128
Report Number3003084171-2018-00048
Device Sequence Number1755747
Product Code NIQ
UDI-Device Identifier07290107013550
UDI-Public07290107013550
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number2.5X20
Device Catalogue NumberLUN250R20US
Device Lot NumberLNRUS00139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1